Alert archive / Texas / High Wind Warnings in 2011

High Wind Warning 3, NWS Lubbock, TX

April 14, 201110 counties in Texas

NWS Lubbock, TX issued this high wind warning at Apr 14, 2011, 5:19 AM CDT for 10 counties in Texas. It took effect at Apr 14, 2011, 11:00 AM CDT. It was in force for 5 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 14, 2011, 5:19 AM CDT (10:19 UTC)
In effect from
Apr 14, 2011, 11:00 AM CDT
Expired
Apr 14, 2011, 4:02 PM CDT
In force
5 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Lamb County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 72 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 3:05 PM CDTNON-TSTM WND GST 607 Ese Silverton, TX
Apr 14, 3:30 PM CDTNON-TSTM WND GST 607 Ese Silverton, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4085 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

195 
WWUS74 KLUB 141019
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
519 AM CDT THU APR 14 2011

TXZ021>025-027>031-141830-
/O.NEW.KLUB.HW.W.0003.110414T1600Z-110415T0100Z/
/O.NEW.KLUB.DU.Y.0004.110414T1700Z-110415T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-MOTLEY-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE...
LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR...
ROARING SPRINGS
519 AM CDT THU APR 14 2011

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
CDT THIS EVENING OVER THE EXTREME SOUTHERN TEXAS PANHANDLE AND THE
NORTHERN SOUTH PLAINS INCLUDING ADJACENT PORTIONS OF THE NORTHERN
ROLLING PLAINS...
...BLOWING DUST ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT
THIS EVENING. A BLOWING DUST ADVISORY HAS ALSO BEEN ISSUED. THIS
BLOWING DUST ADVISORY IS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING. 

* TIMING: WINDS WILL INCREASE LATER THIS MORNING...LEADING TO HIGH
  WINDS AND AREAS OF DUST BY MIDDAY. WINDS WILL EASE THIS EVENING.

* WINDS: WESTERLY 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* VISIBILITY: LOWER THAN A MILE IN SOME AREAS.

* IMPACTS: HAZARDOUS TRAVEL CONDITIONS WITH BUFFETING CROSS WINDS
  ALONG NORTH-SOUTH HIGHWAYS AND SOME SUDDEN VISIBILITY
  REDUCTIONS. WIND DAMAGE IS POSSIBLE TO UTILITY LINES...TREES
  AND WEAKER STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

TXZ033>036-039>042-141830-
/O.NEW.KLUB.DU.Y.0004.110414T1700Z-110415T0100Z/
/O.NEW.KLUB.WI.Y.0012.110414T1700Z-110415T0100Z/
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON...
WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL...POST
519 AM CDT THU APR 14 2011

...A WIND ADVISORY AND A BLOWING DUST ADVISORY ARE IN EFFECT FROM
NOON TODAY TO 8 PM CDT THIS EVENING OVER THE SOUTH PLAINS...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A BLOWING DUST
ADVISORY AND A WIND ADVISORY...WHICH ARE IN EFFECT FROM NOON TODAY UNTIL
8 PM CDT THIS EVENING. 

* TIMING: FROM MIDDAY UNTIL EARLY THIS EVENING.

* WINDS: WESTERLY 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* IMPACTS: HAZARDOUS TRAVEL CONDITIONS WITH BUFFETING CROSS WINDS
  ALONG NORTH-SOUTH HIGHWAYS AND SOME SUDDEN VISIBILITY REDUCTIONS
  TO LESS THAN A MILE. OTHER LIGHT DEBRIS WILL BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ026-032-037-038-043-141830-
/O.NEW.KLUB.WI.Y.0012.110414T1700Z-110415T0100Z/
CHILDRESS-COTTLE-DICKENS-KING-KENT-
INCLUDING THE CITIES OF...CHILDRESS...PADUCAH...DICKENS...SPUR...
GUTHRIE...JAYTON
519 AM CDT THU APR 14 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING OVER MOST OF THE ROLLING PLAINS...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING. 

* TIMING: FROM MIDDAY UNTIL EARLY THIS EVENING.

* WINDS: WESTERLY 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* IMPACTS: HAZARDOUS TRAVEL CONDITIONS WITH BUFFETING CROSS WINDS
  ALONG NORTH-SOUTH HIGHWAYS. LIGHT DEBRIS WILL BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
244 
WWUS74 KLUB 141602
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1102 AM CDT THU APR 14 2011

TXZ021>025-027>031-150100-
/O.CON.KLUB.HW.W.0003.000000T0000Z-110415T0100Z/
/O.CON.KLUB.DU.Y.0004.110414T1700Z-110415T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-MOTLEY-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE...
LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR...
ROARING SPRINGS
1102 AM CDT THU APR 14 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...
...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING. A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT
THIS EVENING. 

* TIMING: WINDS WILL INCREASE THROUGH EARLY TO MID AFTERNOON...LEADING
  TO HIGH WINDS AND AREAS OF DUST. WINDS WILL EASE THIS EVENING.

* WINDS: WESTERLY 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* VISIBILITY: LOWER THAN A MILE IN SOME AREAS.

* IMPACTS: HAZARDOUS TRAVEL CONDITIONS WITH BUFFETING CROSS 
  WINDS ALONG NORTH-SOUTH HIGHWAYS AND SOME SUDDEN VISIBILITY 
  REDUCTIONS. WIND DAMAGE IS POSSIBLE TO UTILITY LINES...TREES 
  AND WEAKER STRUCTURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

TXZ033>036-039>042-150100-
/O.CON.KLUB.DU.Y.0004.110414T1700Z-110415T0100Z/
/O.CON.KLUB.WI.Y.0012.110414T1700Z-110415T0100Z/
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON...
WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL...POST
1102 AM CDT THU APR 14 2011

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING. 

* TIMING: FROM MIDDAY UNTIL EARLY THIS EVENING.

* WINDS: WESTERLY 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* IMPACTS: HAZARDOUS TRAVEL CONDITIONS WITH BUFFETING CROSS 
  WINDS ALONG NORTH-SOUTH HIGHWAYS AND SOME SUDDEN VISIBILITY 
  REDUCTIONS TO LESS THAN A MILE. OTHER LIGHT DEBRIS WILL BECOME 
  AIRBORNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ026-032-037-038-043-150100-
/O.CON.KLUB.WI.Y.0012.110414T1700Z-110415T0100Z/
CHILDRESS-COTTLE-DICKENS-KING-KENT-
INCLUDING THE CITIES OF...CHILDRESS...PADUCAH...DICKENS...SPUR...
GUTHRIE...JAYTON
1102 AM CDT THU APR 14 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TIMING: FROM MIDDAY UNTIL EARLY THIS EVENING.

* WINDS: WESTERLY 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* IMPACTS: HAZARDOUS TRAVEL CONDITIONS WITH BUFFETING CROSS 
  WINDS ALONG NORTH-SOUTH HIGHWAYS. LIGHT DEBRIS WILL BECOME 
  AIRBORNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
610 
WWUS74 KLUB 142102
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
402 PM CDT THU APR 14 2011

TXZ021>025-027>031-150100-
/O.CAN.KLUB.HW.W.0003.000000T0000Z-110415T0100Z/
/O.CAN.KLUB.DU.Y.0004.000000T0000Z-110415T0100Z/
/O.EXA.KLUB.WI.Y.0012.000000T0000Z-110415T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-MOTLEY-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE...
LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR...
ROARING SPRINGS
402 PM CDT THU APR 14 2011

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...
...BLOWING DUST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THIS
ADVISORY REPLACES THE HIGH WIND WARNING WHICH HAS BEEN CANCELLED. THE
BLOWING DUST ADVISORY HAS ALSO BEEN CANCELLED. ALTHOUGH SUSTAINED
WIND SPEEDS ARE EXPECTED TO REMAIN BELOW 40 MPH...WE COULD STILL
SEE SOME ISOLATED SEVERE WIND GUSTS AS HIGH AS 60 OR 65 MPH ON THE
CAPROCK.

* TIMING: THROUGH 8 PM THIS EVENING. WIND SPEEDS WILL BEGIN TO
  EASE BEGINNING AROUND 7 PM.

* WINDS: WESTERLY 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* VISIBILITY: AREAS OF BLOWING DUST WILL CAUSE LOCALIZED
  VISIBILITY REDUCTIONS...ESPECIALLY NEAR OPEN FIELDS AND
  CONSTRUCTION AREAS.

* IMPACTS: HAZARDOUS TRAVEL CONDITIONS WITH BUFFETING CROSS WINDS
  ALONG NORTH-SOUTH HIGHWAYS AND SOME SUDDEN VISIBILITY
  REDUCTIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ033>036-039>042-150100-
/O.CAN.KLUB.DU.Y.0004.000000T0000Z-110415T0100Z/
/O.CON.KLUB.WI.Y.0012.000000T0000Z-110415T0100Z/
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON...
WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL...POST
402 PM CDT THU APR 14 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...BLOWING DUST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE BLOWING
DUST ADVISORY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT
THIS EVENING. WIDESPREAD THICK BLOWING DUST IS NO LONGER EXPECTED.

* TIMING: THROUGH 8 PM THIS EVENING. WIND SPEED WILL BEGIN TO
  EASE BEGINNING AROUND 7 PM.

* WINDS: WESTERLY 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* VISIBILITY: AREAS OF BLOWING DUST WILL CAUSE LOCALIZED
  VISIBILITY REDUCTIONS...ESPECIALLY NEAR OPEN FIELDS AND
  CONSTRUCTION AREAS.

* IMPACTS: HAZARDOUS TRAVEL CONDITIONS WITH BUFFETING CROSS WINDS
  ALONG NORTH-SOUTH HIGHWAYS AND SOME SUDDEN VISIBILITY
  REDUCTIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ026-032-037-038-043-150100-
/O.CON.KLUB.WI.Y.0012.000000T0000Z-110415T0100Z/
CHILDRESS-COTTLE-DICKENS-KING-KENT-
INCLUDING THE CITIES OF...CHILDRESS...PADUCAH...DICKENS...SPUR...
GUTHRIE...JAYTON
402 PM CDT THU APR 14 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TIMING: THROUGH 8 PM THIS EVENING. WIND SPEED WILL BEGIN TO
  EASE BEGINNING AROUND 7 PM.

* WINDS: WESTERLY 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* VISIBILITY: AREAS OF BLOWING DUST WILL CAUSE LOCALIZED
  VISIBILITY REDUCTIONS...ESPECIALLY NEAR OPEN FIELDS AND
  CONSTRUCTION AREAS.

* IMPACTS: HAZARDOUS TRAVEL CONDITIONS WITH BUFFETING CROSS WINDS
  ALONG NORTH-SOUTH HIGHWAYS AND SOME SUDDEN VISIBILITY
  REDUCTIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Apr 14, 5:19 AM CDT, 0 minutes earlier.

Area forecast discussion, Apr 14, 5:19 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
519 AM CDT THU APR 14 2011

...VERY STRONG WINDS AND EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED TODAY OVER THE ENTIRE SOUTHERN PLAINS REGION....

.SHORT TERM...
A SURFACE LOW WILL DEEPEN OVER THE SOUTHERN PLAINS AS AN INTENSE
UPPER TROUGH SPINS OUT ACROSS THE OKLAHOMA PANHANDLE THIS
AFTERNOON...AND INTO SOUTHERN KANSAS TONIGHT. APPROXIMATE 85 KT WIND
MAX AT THE 500 MB LEVEL WILL SWING OUT ACROSS THE SOUTHERN PANHANDLE
BY MIDDAY THEN SQUARELY OVER THE SOUTH PLAINS DURING THE AFTERNOON.
SOMEWHAT COMPLEX WAVE STRUCTURE DOWNSTREAM OF THE SOUTHERN ROCKIES
WILL DEVELOP...BUT EXPECTING GENERALLY STRONG DOWNWARD MOTION OF THE
AIRMASS TO DEVELOP OVER THE REGION WITH LIKELIHOOD OF WIDESPREAD
ADVISORY LEVEL WIND SPEEDS...AND ALSO HIGH WIND LEVEL OVER MOST OF
OUR NORTHERN TWO TIERS OF COUNTIES. THIS WILL PRODUCE AREAS OF LOW
VISIBILITIES FROM BLOWING DUST AND ALSO LEAD TO THE EXTREME FIRE
SITUATION DETAILED BELOW. TEMPERATURES TODAY WILL BE SLIGHTLY COOLER
MOST AREAS THOUGH COULD EDGE A DEGREE OR TWO HIGHER OVER THE
SOUTHERN ROLLING PLAINS WITH ADDED DOWNSLOPE COMPONENT IN PLACE.

BY TONIGHT A BETTER DEFINED COLD FRONT WILL DEVELOP AND MOVE
SOUTHWARD OUT OF THE PANHANDLE WITH HEALTHY 8-10 MB/6 HOUR SURFACE
PRESSURE RISES BEHIND. SURFACE WINDS SHOULD ALREADY BE IN THE ACT OF
DECOUPLING PRIOR TO ARRIVAL OF THE FRONT. FRONT SHOULD BE ONTO KCDS
CLOSE TO DARK BUT MAY TAKE THE REMAINDER OF THE EVENING TO SPREAD
OVER THE ENTIRE AREA. A VERY SLIGHT MOISTENING IN THE MID LAYER
COULD PULL SOME MID CLOUDS INTO NORTHERN ZONES EARLY TONIGHT BUT NO
REAL THREAT OF SHOWERS AS STORM WINDS UP JUST TO THE EAST. COLD
ADVECTION WILL FOLLOW LATER TONIGHT WITH PLENTY OF WINDS CONTINUING
TO MIX LOWER ATMOSPHERE AND MESS WITH TEMPERATURE FORECAST. BLENDED
PREVIOUS MINIMUM TEMPERATURE FORECAST WITH LATEST TRENDS. RMCQUEEN

&&

.LONG TERM...
THE UPPER LOW RESPONSIBLE FOR TODAY/S WINDS IS PROGGED TO SLOWLY
EJECT MAKING IT ONLY TO CENTRAL MISSOURI BY FRIDAY EVENING.  THIS
WILL LEAVE A TIGHT GRADIENT OVER OUR NORTHEASTERN ZONES ALTHOUGH THE
ENTIRE AREA WILL HAVE BREEZY NORTHWESTERLIES ON FRIDAY.  AS THE
SYSTEM CONTINUES MOVING AWAY...UL FLOW WILL REMAIN NORTHWESTERLY TO
ZONAL THROUGH MONDAY WHEN SOUTHWEST FLOW ALOFT BEGINS TO SET IN WITH
A TROUGH DEEPENING ACROSS THE INTER-MOUNTAIN WEST INTO NORTHWESTERN
MEXICO BY TUESDAY MORNING. THE TIMING OF THIS TROUGH LOOKS SUCH THAT
ITS MAIN INFLUENCES...INSOFAR AS PRECIPITATION CHANCES GO...WELL
EAST OF THE AREA.  ANOTHER TROUGH FORMS TO OUR WEST INTO WEDNESDAY.

RETURNING TO FRIDAY...FLOW OF 40+ KTS AT H7 OVERSPREADS THE
NORTHEASTERN HALF OF THE REGION.  AS THE NEAR SURFACE LAYER HEATS
UP...WE SHOULD SEE SOME OF THAT WIND MIX DOWN TO THE SFC AND COMBINE
WITH VERY DRY CONDITIONS TO CONTINUE THE FIRE THREAT AND A
POTENTIAL FOR ADVISORY LEVEL WINDS. RETURN FLOW RETURNS FAIRLY RAPIDLY
BY SATURDAY MORNING AS THE REMNANT HIGH SCOOTS OFF TO THE
SOUTHEAST. SATURDAY AFTERNOON LOOKS MILDLY BREEZY ONCE AGAIN. WEAK
FRONT MOVES INTO THE PANHANDLE ON SUNDAY AND WASHES OUT AS ANOTHER
LEE CYCLONE FORMS IN SERN CO BRINGING A RETURN OF BREEZY WINDS
MONDAY. WHILE THERE IS A FAIR BIT OF DISAGREEMENT IN THE EASTWARD
PROGRESSION IN THE DRYLINE LATE MONDAY...ALL GUIDANCE PUSHES IT
EAST OF THE AREA LEAVING US WITH DRY SWRLY FLOW AHEAD OF THE
AFOREMENTIONED UPPER TROUGH. ANOTHER FRONT APPROACHES LATE TUESDAY
AND THE CYCLE REPEATS ONCE AGAIN THEREAFTER. AT THIS POINT...THE
EXTENDED REMAINS DRY.

&&

.FIRE WEATHER...
DAY1
THERE IS A SIGNIFICANT RISK OF A WILD FIRE OUTBREAK EVENT OVER THE
SOUTHERN PLAINS LATER TODAY AS A DEEP STORM SYSTEM DEVELOPS WITH
HIGH CORRELATION TO THE SOUTHERN PLAINS WILDFIRE OUTBREAK PATTERN.
WINDS AT THE 20 FOOT LEVEL APPEAR WILL RISE AT LEAST TO 25-30 MPH
FOR MOST AREAS BY MIDDAY OR EARLY THIS AFTERNOON...GUSTING TO 40-50
MPH. WINDS WILL INCREASE OVER OUR NORTHWEST ZONES BY MID TO LATE
MORNING. SURFACE RELATIVE HUMIDITY WILL FALL TO 5-10 PERCENT MOST
AREAS THOUGH COULD BE LESS THAN 5 PERCENT IF TEMPERATURES EVEN
SLIGHTLY EXCEED EXPECTATIONS. AN IMPRESSIVE RUN OF DRY...WARM...AND
WINDY WEATHER SINCE THE FIRST OF APRIL CERTAINLY HAS FURTHER
DETERIORATED THE ALREADY TINDER DRY FUEL CONDITIONS TO VERY EXTREME
LEVELS. SEVERAL LARGE RECENT FIRES APPEAR MOSTLY CONTAINED...WHILE
ONE OR TWO OTHERS...MOST NOTABLY OVER SOUTHERN KENT COUNTY...ARE
STILL EMITTING AT LEAST SOME HEAT SIGNATURES FROM THE 3.9 MICRON
SATELLITE CHANNEL THIS MORNING. CONTROL MAY BE THREATENED...THOUGH
WITHOUT SPECIFIC KNOWLEDGE OF THE FIRE BREAKS WE ARE RELUCTANT TO
STATE THIS WITH CERTAINTY. STILL...THE EXPECTED HIGH WINDS TODAY ARE
ENOUGH TO SUGGEST NEW STARTS ARE CLEARLY POSSIBLE. THE MAIN LOW
LEVEL THERMAL RIDGE SHOULD BE SHIFTED EAST WITH WESTERN BOUNDARY
NEAR THE ROLLING PLAINS...STRETCHING TO NORTH TEXAS...THEN SOUTHWEST
INTO THE TRANS PECOS BY EARLY AFTERNOON. WINDS SHOULD EASE EARLY
THIS EVENING SOME AS LOWER ATMOSPHERE DECOUPLES. BUT A COLD FRONT
WILL PUNCH SOUTHWARD TO KCDS BY 2000 LOCAL...AND OVER MOST OF THE AREA
BY 2400 LOCAL. THE WIND SHIFT WOULD THEN BECOME AN ADDITIONAL HAZARD
FOR FIRE SUPPRESSION. DRY AND BREEZY CONDITIONS WILL KEEP FIRE
DANGER ELEVATED AGAIN TONIGHT EVEN BEHIND THE COLD FRONT. RMCQUEEN

DAYS2-7
WINDS ALOFT WILL MIX DOWN TO THE SURFACE ACROSS THE NORTHEASTERN
PORTION OF THE AREA ON FRIDAY AND COMBINE WITH VERY LOW RH VALUES TO
BRING A RENEWED FIRE THREAT.  TEMPERATURES WILL BE ABOUT 10 DEGREES
COOLER THAN WHAT WE ARE EXPECTING TODAY WHICH WILL HELP WINDS STAY
OUT OF HIGH WIND TERRITORY.  ON SATURDAY...ELEVATED FIRE WEATHER
CONDITIONS ARE EXPECTED TO DEVELOP WITH THE HIGHEST RISK RIGHT ALONG
THE I27 CORRIDOR.  AT THIS POINT...MONDAY...TUESDAY...AND WEDNESDAY
LOOK TO HAVE RED FLAG POTENTIAL.  OVER THE NEXT WEEK...OVERNIGHT
RECOVERIES LOOK TO RUN 60 PCT OR LESS. STILL...NO DECENT CHANCE OF
RAIN IN SIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        71  34  66  34  76 /   0   0   0   0   0
TULIA         76  38  68  33  74 /   0  10   0   0   0
PLAINVIEW     78  38  69  35  74 /   0   0   0   0   0
LEVELLAND     78  38  72  38  77 /   0   0   0   0   0
LUBBOCK       80  40  72  38  76 /   0   0   0   0   0
DENVER CITY   82  39  74  38  80 /   0   0   0   0   0
BROWNFIELD    82  40  74  38  79 /   0   0   0   0   0
CHILDRESS     84  44  72  37  77 /   0  10   0   0   0
SPUR          85  43  74  37  78 /   0   0   0   0   0
ASPERMONT     91  45  76  38  81 /   0   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: TXZ021>044.

FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR THE FOLLOWING ZONES: TXZ022>026-029>032-035>038-042>044.

WIND ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: TXZ026-032>043.

HIGH WIND WARNING FROM 11 AM THIS MORNING TO 8 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: TXZ021>025-027>031.

BLOWING DUST ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: TXZ021>025-027>031-033>036-039>042.

&&

05/26
Hazardous weather outlook, Apr 14, 5:06 AM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
506 AM CDT THU APR 14 2011

TXZ021>044-151015-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
506 AM CDT THU APR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

FIRE WEATHER
EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP AREA-WIDE
TODAY AS VERY LOW RELATIVE HUMIDITY VALUES AND CRITICALLY DRY
VEGETATION COMBINE WITH ABOVE NORMAL TEMPERATURES AND SUSTAINED
WESTERLY WINDS IN EXCESS OF 30 MPH. A RED FLAG WARNING HAS BEEN
ISSUED FOR THE ENTIRE OUTLOOK AREA.

NON PRECIPITATION
HIGH SUSTAINED WINDS OF 40 MPH OR MORE ARE EXPECTED FROM THE
NORTHERN SOUTH PLAINS INTO THE SOUTHERN PANHANDLE AND COULD CAUSE
WIND DAMAGE. THE STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING
DUST AND VISIBILITIES UNDER A MILE IN SOME AREAS. RESIDENTS OF
WEST TEXAS WILL WANT TO STAY ABREAST OF THIS POTENTIALLY DANGEROUS
WEATHER SITUATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON FRIDAY TO THE NORTHEAST
OF A LINE FROM DIMMITT TO LUBBOCK TO POST AS WINDY CONDITIONS
CONTINUE BEHIND A COLD FRONT. NEAR CRITICAL TO CRITICAL FIRE
WEATHER CONDITIONS WILL PERSIST THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY. HOWEVER...ANY OBSERVED
FIRES SHOULD BE REPORTED TO YOUR LOCAL FIRE DEPARTMENT.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 5:19 AM CDTBlowing Dust AdvisoryLUBBailey, Briscoe, Castro, Cochran, Crosby, Floyd and 12 more11 hr
Apr 14, 5:19 AM CDTWind AdvisoryLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 17 more15 hr

Nearby

High Wind Warnings in Texas, 2011Every high wind warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.